Arizona, 2007Damaging Wind in Arizona, August 16, 2007
August 16, 2007 · NWS FGZ · 1 event in 1 county or zone
Wind from a thunderstorm blew down a tree in Washington Park.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Wind from a thunderstorm blew down a tree in Washington Park.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before the first event at Aug 16, 2:50 PM MST, 0 minutes earlier.
Area forecast discussion, Aug 16, 2:50 PM MST, 0 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
250 PM MST THU AUG 16 2007
.SYNOPSIS...AFTERNOON AND EVENING THUNDERSTORMS WILL CONTINUE
THROUGH THE UPCOMING WEEKEND AS MONSOON MOISTURE REMAINS ACROSS THE
AREA. FOR SUNDAY AND EARLY NEXT WEEK...A DRIER SOUTHWEST FLOW WILL
LEAD TO A DECREASING CHANCE FOR THUNDERSTORMS ACROSS NORTHERN
ARIZONA.
&&
.DISCUSSION...HIGH PRESSURE REMAINS OVER THE SOUTHWEST WITH A MOIST
AND UNSTABLE AIRMASS IN PLACE. AS EXPECTED...THUNDERSTORMS DEVELOPED
OVER THE HIGHER ELEVATIONS LATE THIS MORNING...AND HAVE BEEN
DRIFTING INTO THE VALLEYS THIS AFTERNOON. WITH EASTERLY FLOW OVER
SOUTHERN AZ...STORMS HAVE TENDED TO MOVE WESTWARD. A LINE OF
THUNDERSTORMS OVER APACHE COUNTY MOVING WESTWARD THROUGH THE LITTLE
COLORADO RIVER VALLEY..AS WELL AS VALLEY AREAS SOUTH OF THE RIM IN
EASTERN YAVAPAI COUNTY AND NORTHWEST GILA COUNTY LOOK LIKE THEY ARE
SHAPING UP TO HAVE THE STRONGEST STORMS LATE THIS AFTERNOON AND
EVENING. UPPER LEVEL DIFFLUENCE ON THE PERIPHERY OF AN UPPER
LEVEL LOW SEEMS TO BE THE TRIGGER FOR THE LITTLE COLORADO
VALLEY CONVECTION...WHILE STORMS TO THE SOUTH OF THE RIM WILL FEED
ON THE HIGH PRECIPITABLE WATER AND CAPE VALUES OVER THE SOUTH
CENTRAL VALLEYS.
FOR FRIDAY...THE POSSIBILITY FOR ADDITIONAL MOISTURE PUSHING
NORTHWARD FROM THE GULF OF CA EXISTS AS THE CIRCULATION OFF THE
COAST OF BAJA CA AND THE COUNTERCLOCKWISE CIRCULATION DUE TO THE
SOUTHWEST HIGH COMBINE TO PRODUCE A MORE FAVORABLE SOUTHERLY FLOW
ALONG THE LOWER COLORADO VALLEY. THE QUESTION WILL BE HOW FAR NORTH
THE MOISTURE CAN TRANSPORT WITH A DRY TROUGH LINGERING OFF THE CA
COAST.
BY SUNDAY...MODELS HAVE BEEN SHOWING THE DEVELOPMENT OF A DRIER
SOUTHWESTERLY FLOW ACROSS ARIZONA. THIS SHOULD RESULT IN A GENERAL
DECREASE IN MOISTURE AND CONVECTIVE ACTIVITY AS WELL AS WARMER
DAYTIME TEMPERATURES. MODELS ARE FAIRLY CONSISTENT WITH THIS GENERAL
IDEA...BUT WITH THE RIDGE AXIS AND MOISTURE LINGERING JUST OFF TO
OUR SOUTH...IT WOULD ONLY TAKE SOME SUBTLE DIFFERENCES TO KEEP THE
MOISTURE BOUNDARY SOMEWHERE WITHIN THE NORTHERN ARIZONA FORECAST
AREA. GIVEN THE CLIMATOLOGICAL CONDITIONS FOR THIS TIME OF
YEAR...WILL KEEP SLIGHT CHANCES OF THUNDERSTORMS THROUGH THE
FORECAST PERIOD.
&&
.AVIATION...OR THE 00Z PACKAGE...ISOLATED TO SCATTERED SHOWERS AND
THUNDERSTORMS ARE EXPECTED TO CONTINUE THROUGH AT LEAST 03Z...WITH
THE STRONGEST STORMS OVER THE LITTLE COLORADO RIVER VALLEY...AND
PORTIONS OF YAVAPAI COUNTY. WINDS WILL BE ERRATIC AND GUSTY NEAR
THUNDERSTORMS WITH OCCASIONAL MVFR CONDITIONS...AND BRIEF IFR
CONDITIONS NEAR THE STRONGEST STORMS. SHOWERS AND THUNDERSTORMS WILL
DECREASE IN COVERAGE AFTER 03Z. ANOTHER ROUND OF SCATTERED SHOWERS
AND THUNDERSTORMS WILL DEVELOP AFTER 17Z FRIDAY. AVIATION DISCUSSION
NOT UPDATED FOR AMENDMENTS.
&&
.FGZ WATCHES/WARNINGS/ADVISORIES...NONE.
&&
ONTON/JJ
Hazardous weather outlook, Aug 16, 10:00 AM MST, 4 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
1000 AM MST THU AUG 16 2007
AZZ004>018-037>040-170700-
WESTERN MOGOLLON RIM-GRAND CANYON COUNTRY-YAVAPAI COUNTY MOUNTAINS-
YAVAPAI COUNTY VALLEYS AND BASINS-OAK CREEK AND SYCAMORE CANYONS-
MARBLE AND GLEN CANYONS-KAIBAB PLATEAU-COCONINO PLATEAU-
NORTHEAST PLATEAU AND MESAS HWY 264 NORTHWARD-
NORTHEAST PLATEAU AND MESAS SOUTH OF HWY 264-
CHINLE VALLEY-CHUSKA MOUNTAINS AND DEFIANCE PLATEAU-
BLACK MESA AREA-LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-
EASTERN MOGOLLON RIM-WHITE MOUNTAINS-NORTHERN GILA COUNTY-
1000 AM MST THU AUG 16 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR APACHE...COCONINO...NORTHERN
GILA...NAVAJO...AND YAVAPAI COUNTIES IN NORTHERN ARIZONA.
.DAY ONE...TODAY
A MOIST UNSTABLE ATMOSPHERE WILL BE OVER NORTHERN ARIZONA ONCE AGAIN
TODAY. THUNDERSTORMS WILL LIKELY DEVELOP IN THE LATE MORNING OVER THE
HIGHER PEAKS FROM THE MOGOLLON RIM AND YAVAPAI COUNTY MOUNTAINS
NORTHWARD...SPREADING TO THE VALLEY AREAS LATER IN THE AFTERNOON.
THUNDERSTORM COVERAGE TODAY WILL BE SCATTERED TO NUMEROUS WITH SLIGHTLY
LOWER CHANCES FOR THUNDERSTORMS TAKING PLACE OVER THE FAR SOUTHWESTERN
YAVAPAI COUNTY VALLEYS. THE MAIN WEATHER THREAT TODAY WILL BE ISOLATED
STRONG THUNDERSTORMS PRODUCING LARGE HAIL UP TO AN INCH IN DIAMETER AND
VERY HEAVY RAIN. SOME LOCALIZED FLASH FLOODING IS POSSIBLE TODAY ACROSS
NORTHERN ARIZONA.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
A MOIST AND UNSTABLE AIR MASS WILL BRING DAILY SHOWERS AND
THUNDERSTORMS AND AN ISOLATED THREAT OF SEVERE WEATHER. THERE IS THE
POSSIBILITY OF A DRYING TREND BEGINNING ON SUNDAY AS DRIER
SOUTHWESTERLY FLOW PUSHES INTO THE GREAT BASIN. THERE IS STILL A
DEGREE OF UNCERTAINTY REGARDING HOW FAR SOUTH THE DRIER AIRSTREAM
WILL PUSH SO AFTERNOON AND EVENING THUNDERSTORMS CANNOT BE RULED
OUT AT THIS POINT...ESPECIALLY IN EAST CENTRAL ARIZONA.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
Thunderstorm Wind, Gila
- When
- August 16, 2:50 PM MST to 3:00 PM MST
- Where
- Gila County, Washington Park
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 34.420, -111.270
Thunderstorm winds blew down a tree onto power lines in Washington Park.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornado and Flash Flooding in Texas, August 16 to 17, 20074 deaths · $17 million · EF1 · 21 events
- Flash Flood in Texas, August 16, 20073 deaths · $750,000 · 1 event
- Flash Flood and Hail in Kentucky, August 16, 20071 death · $120,000 · 1.25 in hail · 7 events
- Heat in Nevada, August 16, 20071 death · 1 event
- Hail and Damaging Winds in Vermont, August 16, 2007$1.3 million · 1.5 in hail · 29 events
- Hail and Damaging Winds in New York, August 16, 2007$945,000 · 1.75 in hail · 10 events
- Hail and Damaging Winds in Kentucky, August 16, 20073 injured · $102,000 · 1.25 in hail · 27 events
- Hail and Damaging Winds in New York, August 16, 2007$144,000 · 1.75 in hail · 22 events
- Damaging Wind in Ohio, August 16, 2007$300,000 · 60 kt wind · 1 event
- Hail and Damaging Winds in Kentucky, August 16 to 17, 2007$139,000 · 60 kt wind · 17 events
- Flash Flood and Hail in Kentucky, August 16, 2007$122,000 · 55 kt wind · 15 events
- Damaging Winds and Lightning Strike in Georgia, August 16, 2007$200,000 · 52 kt wind · 3 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 58404.